MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 40IDX64OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 NEUT 40IDX64OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-40-464
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hematoma (1884); Hemorrhage/Blood Loss/Bleeding (1888); Inflammation (1932); Pain (1994)
Date of Event 10/13/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.
 
Event or Problem Description
Litigation record received.Litigation alleges that the patient was diagnosed with fibroadipose tissue and focal synovium with chronic inflammation, hemosiderosis and metallosis.Doi: (b)(6) 2017.Dor: (b)(6) 2017; right hip (second revision).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.A worldwide lot specific complaint database search, or manufacturing record evaluation, was not possible as the required lot number was not provided.The information received will be retained for trend analysis, post market surveillance, or other events within the quality system.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Update ad 21 apr 2022: pfs, ppf, and medical record received.This was reviewed by clinician and have the finding that on (b)(6) 2017, head/liner/cup right hip (poly on ceramic) the patient had a revision right total hip arthroplasty to address failed right total hip arthroplasty.The indications for surgery included, sudden onset of pain.Radiographs showed evidence of displacement of the acetabular component with evidence of an acetabular fracture.During the procedure, the surgeon observed, the cup and two screws were removed, the cup was noted to be grossly loose.Zimmer products were used along with depuy femoral head.((b)(6) 2017 sticker page 11 of 11) ct scan dated (b)(6) 2017 findings stated that there is superior, lateral and posterior displacement plus abnormal vertical angulation of the acetabular cup in relation to the native acetabulum in keeping with cup dislocation , pseudoarthrosis,hemarthrosis, hematoma, edema, and fluid.Added bipolar head, cup and screws to this complaint.Updated product details of head and liner and added patient's initials, age, dob, gender, and medical history.Corrected doi.Doi: (b)(6) 2017 - dor: (b)(6) 2017 (right hip).

Brand Name
ALTRX +4 NEUT 40IDX64OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS 1818910
700 orthopaedic dr
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key10991627
Report Number1818910-2020-26786
Device Sequence Number14379960
Product Code LPH
UDI-Device Identifier10603295393542
UDI-Public10603295393542
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K132959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/19/2020
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Model Number1221-40-464
Device Catalogue Number122140464
Device Lot Number592679
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer04/21/2022
05/16/2022
Initial Report FDA Received Date12/11/2020
Supplement Report FDA Received Date05/10/2022
05/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 NEUT 40IDX64OD.; DELTA CER HEAD 11/13 28MM +6.; PINN CAN BONE SCREW 6.5MMX20MM; PINN CAN BONE SCREW 6.5MMX25MM.; PINN CAN BONE SCREW 6.5MMX8MM.; PINN MULTIHOLE W/GRIPTION 64MM.; SELF CENT HIP 40X28 RUST.; SROM*STM ST,36+8L NK,18X13X160.; UNKNOWN HIP ACETABULAR CUP.; UNKNOWN HIP ACETABULAR LINERS.; UNKNOWN HIP FEMORAL HEAD.; UNKNOWN HIP FEMORAL STEM.; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP ACETABULAR LINERS; UNKNOWN HIP FEMORAL HEAD; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexFemale